Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

March 30, 2017Coweta County, Meriwether County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 30, 2017, 9:39 PM EDT for Coweta County, Meriwether County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2017, 9:39 PM EDT (01:39 UTC)
Expired
Mar 30, 2017, 10:30 PM EDT
In force
51 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Coweta County, GA, Meriwether County, GA

The radar

The Atlanta radar (KFFC), 29 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
2069 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

765 
WWUS82 KFFC 310139
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
939 PM EDT THU MAR 30 2017
 
GAZ052-053-066-067-078-310230-
Harris GA-Coweta GA-Troup GA-Heard GA-Meriwether GA-
939 PM EDT THU MAR 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARRIS...COWETA...
EASTERN TROUP...SOUTHEASTERN HEARD AND MERIWETHER COUNTIES UNTIL 1030
PM EDT...

At 938 PM EDT...a line of strong thunderstorms extended from near 
Corinth to Mountville to the F.D. Roosevelt State Park, moving 
northeast at 35 mph.

  HAZARD...Up to 40 mph wind...frequent cloud-to-ground lightning 
           and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light, unsecured objects. Heavy rain may cause temporary 
           street flooding, especially in poor drainage areas. 

Some locations in the path of these storms include
Newnan, LaGrange, Hamilton, Greenville, Palmetto, Hogansville,
Grantville, Pine Mountain, Woodbury, Luthersville, Whitesburg, Warm
Springs, Moreland, Sharpsburg, Turin, Lone Oak, Gay, East Newnan,
Corinth and Plant Yates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3344 8493 3345 8492 3348 8490 3349 8486
      3351 8485 3351 8464 3300 8457 3268 8485
      3291 8497 3322 8504
TIME...MOT...LOC 0138Z 203DEG 32KT 3326 8490 3303 8488 3283 8484 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 30, 8:11 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Mar 30, 8:11 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
811 PM EDT Thu Mar 30 2017

.PREV DISCUSSION... /Issued 336 PM EDT Thu Mar 30 2017/

.SHORT TERM /Tonight through Friday Night/...

Progressive pattern will continue through the short-term as an omega
block remains anchored over western Europe. Current water vapor loop
shows the center of a strong closed mid level low over southwest
Missouri...with several shortwaves rotating about cyclonic flow to
the south of this main low. This system is being pushed east by
potent...digging trough across the western US. Analysis of latest
sfc data reveals developing low pressure across eastern Missouri and
associated cold front draped south through lower Mississippi Valley
into the western Gulf. Warm front extends east and then southeast
across OH Valley and into Southern Appalachians...where it basically
marks the wedge front boundary from high pressure ridge extending
down Eastern US from Canada.

Radar mosaic beginning to finally light up to our west...while
activity continues to our east along and ahead of the wedge/warm
front. Large complex of thunderstorms across Gulf Coast has been
slow to move today...and is showing somewhat of a weakening trend.
Evolution of this activity into the evening hours introduces
forecast uncertainty...with many factors at play.

SPC mesoanalysis continues to portray dual jet dynamics across the
northern Gulf where right entrance region of polar jet
/associated with main closed low/ and left exit region of
subtropical jet /associated with southern shortwave/ are helping to
aid the Gulf Coast complex. As this system continues to push east
into our area...heights will continue to fall and broad scale ascent
will increase. Right now...indications are for the dual jet to
weaken as closed low moves northeast and southern wave moves east.
This would act to weaken the storm complex over the Gulf and not
completely shut off our moisture transport. However...there is the
potential for left exit region of subtropical jet to sustain the
complex into the FL panhandle and rob us some moisture.
However...as/if these processes occur...main closed low will take on
a negative tilt...which will enhance lift across a good majority of
Ga...regardless of Gulf evolution. So...all in all...evolution will
be a matter of which process is dominant.

With the above in mind...Storm development /supercellular in nature/
has already occurred across southern AL out ahead of the Gulf
complex. See no reason why these storms will not sustain themselves
through the daylight hours as adequate insolation has resulted in at
least 500-1000 J/kg MLCAPE. These storms will carry severe potential
should they move into western/SW Georgia later this afternoon given
increasing shear amidst unstable airmass. Think eventually discrete
activity will evolve into a cluster of thunderstorms /given veer-
back-veer wind profiles/ and move across majority of the area
overnight tonight into very early Friday. Regardless of discrete or
line activity....potential will exist for severe activity through
much of the overnight hours....just hard to say where exactly
largest threat will reside. All threats will be possible:
wind...hail...tornadoes. Will also monitor line of storms along the
cold front currently in western TN Valley...as this activity will
have strong lift to support it as it moves east tonight...though
aforementioned activity make have a negative effect on it.

Should see rapid clearing of precip Friday with perhaps some cu
lingering in the wake of the cold front. Surface high pressure will
be building in from the north Friday so expecting a pleasant
day...which will continue into the extended.

Kovacik

&&

.LONG TERM /Saturday through Thursday/...

Forecast looks on track with the next system arriving Monday.
Model difference in location of the low will ultimately impact
thunderstorm coverage and severity. However, it is safe to say we
will be receiving beneficial rains Monday into early Tuesday.
Models are weakening the system for mid-next week. Above normal
temperatures through the period.

PREV DISCUSSION... /issued 352 AM EDT Thu Mar 30 2017/

Warm and sunny weather returns just in time for the weekend with
upper ridging in control. Temperatures will be well above average
both Saturday and Sunday with highs by Sunday nearing 80 in north
Georgia and well into the mid 80s in central Georgia.

The tranquil weather comes to a quick end as the active pattern revs
back up. By late Sunday clouds will begin increasing ahead of the
next storm system with rain close behind. This next system will
follow a more southerly track than previous systems. The GFS brings
the surface low across southern Tennessee into north Carolina on
Monday while the ECMWF is a bit slower and farther north with the
center of the low. Regardless, expect widespread rain and
thunderstorms to overspread the area on Monday. The potential for
strong thunderstorms as well as heavy rainfall will also be a
concern during the Monday time. As the upper low passes overhead or
just north of the CWA Monday night into Tuesday morning, wraparound
rainfall can be expected into at least part of the day Tuesday.

Wednesday looks largely dry at this time, but the break in
storminess will again be brief as the progressive pattern continues.
The next storm system will already be knocking on the door of the
area, though there are model discrepancies with the timing.
Nonetheless, showers and thunderstorms will returning by the
Wednesday night into Thursday timeframe.

26/RW

&&

.AVIATION...
00Z Update...
Initial showers/storms and some possible MVFR cig and VSBY
lowering pushing north across TAF sites this evening. Have tempo
for TSRA initially from about 01-05z and may need to extend later
if another area develops to the west of the current zone. Expect
MVFR cigs hanging around through the morning though cannot rule
out a break between precip areas. Winds initial SSW 7-12 kts and
some gusts becoming more West for Friday at 10-15 kts gusting
20-22 kts. Cigs should have some lifting/scattering by 18z Friday.

//ATL Confidence...00Z Update...
Medium on TSRA and cig trends overnight.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          61  75  50  80 /  90  50   5   0
Atlanta         60  73  50  76 /  90  20   5   0
Blairsville     56  65  44  70 /  90  50   5   0
Cartersville    58  71  47  74 /  90  10   5   0
Columbus        62  77  53  82 /  90  30   5   0
Gainesville     59  70  49  76 /  90  40   5   0
Macon           63  78  51  81 /  80  60   5   0
Rome            57  71  47  75 /  90  10   5   0
Peachtree City  59  74  48  78 /  90  20   5   0
Vidalia         64  82  55  83 /  60  70   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Kovacik
LONG TERM....26
AVIATION...Baker
Hazardous weather outlook, Mar 30, 7:45 PM EDT, 1 hour 54 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
745 PM EDT Thu Mar 30 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-311915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
745 PM EDT Thu Mar 30 2017

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Tonight...

Thunderstorm chances will increase across the area from west to east
this evening into the overnight hours. Some thunderstorms will
likely be strong to severe. Damaging winds, large hail, and a few
brief tornadoes will be possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Thunderstorms will continue to exit central Georgia Friday morning.
The next chance for thunderstorms will be Monday.

.SPOTTER INFORMATION STATEMENT...

Spotters should be prepared for activation, especially during the
late evening and overnight hours tonight.

In the hours before

Special weather statement, Mar 30, 9:21 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
921 PM EDT THU MAR 30 2017

GAZ031>033-043-044-310200-
North Fulton GA-Douglas GA-Cobb GA-Paulding GA-South Fulton GA-
921 PM EDT THU MAR 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...DOUGLAS...COBB...
EASTERN PAULDING AND NORTHWESTERN SOUTH FULTON COUNTIES UNTIL 1000 PM
EDT...

At 920 PM EDT...a strong thunderstorm was over Chapel Hill, moving
northeast at 45 mph.

  HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include
Atlanta, Marietta, Douglasville, Dallas, Sandy Springs, Smyrna,
Kennesaw, Acworth, Villa Rica, Powder Springs, Austell, Hiram, Lithia
Springs, Fair Oaks, Mount Bethel, Lost Mountain Park, Vinings,
Brownsville, Bill Arp and Cross Roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3368 8490 3370 8490 3408 8474 3406 8444
      3391 8435 3357 8472 3367 8489
TIME...MOT...LOC 0120Z 215DEG 38KT 3369 8476

HAIL...0.25IN
WIND...40MPH
Local storm report, Mar 30, 9:29 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
929 PM EDT THU MAR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     1 NE CEDAR CREEK        33.88N  84.09W
03/30/2017                   GWINNETT           GA   EMERGENCY MNGR

            REPORT OF A TREE BLOWN OVER ONTO A HOUSE

&&

EVENT NUMBER FFC1700379

THIEM
Special weather statement, Mar 30, 9:34 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
934 PM EDT THU MAR 30 2017

GAZ023>025-035-037-310215-
Banks GA-Hall GA-Jackson GA-Barrow GA-Oconee GA-
934 PM EDT THU MAR 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BANKS...EASTERN HALL...
JACKSON...BARROW AND NORTHWESTERN OCONEE COUNTIES UNTIL 1015 PM
EDT...

At 933 PM EDT...a strong thunderstorm was near Winder, moving
northeast at 35 mph.

  HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include
Winder, Jefferson, Commerce, Homer, Statham, Maysville, Arcade,
Nicholson, Hoschton, Bogart, Bethlehem, Pendergrass, Gillsville,
Talmo, Bear Creek Reservoir, Peach State Speedway, Fort Yargo State
Park, Russell, Apple Valley and Banks Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3438 8345 3424 8335 3421 8337 3420 8340
      3417 8338 3397 8352 3397 8354 3396 8353
      3389 8358 3389 8363 3391 8364 3392 8367
      3390 8371 3396 8378 3436 8367
TIME...MOT...LOC 0133Z 202DEG 32KT 3401 8365

HAIL...0.25IN
WIND...40MPH
Local storm report, Mar 30, 9:35 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
935 PM EDT THU MAR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     SHILOH FARMS            33.82N  84.07W
03/30/2017                   GWINNETT           GA   EMERGENCY MNGR

            REPORT OF TREES AND POWER LINES DOWN NEAR THE
            INTERSECTION OF BETHANY CHURCH RD AND WATERS WAY IN
            SNELLVILLE

&&

EVENT NUMBER FFC1700380

THIEM
Local storm report, Mar 30, 9:39 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
939 PM EDT THU MAR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     1 E THE LANDINGS        33.80N  84.08W
03/30/2017                   GWINNETT           GA   EMERGENCY MNGR

            REPORT OF A TREE DOWN ON A HOUSE

&&

EVENT NUMBER FFC1700381

THIEM
Special weather statement, Mar 30, 9:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
939 PM EDT THU MAR 30 2017

GAZ052-053-066-067-078-310230-
Harris GA-Coweta GA-Troup GA-Heard GA-Meriwether GA-
939 PM EDT THU MAR 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARRIS...COWETA...
EASTERN TROUP...SOUTHEASTERN HEARD AND MERIWETHER COUNTIES UNTIL 1030
PM EDT...

At 938 PM EDT...a line of strong thunderstorms extended from near
Corinth to Mountville to the F.D. Roosevelt State Park, moving
northeast at 35 mph.

  HAZARD...Up to 40 mph wind...frequent cloud-to-ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Newnan, LaGrange, Hamilton, Greenville, Palmetto, Hogansville,
Grantville, Pine Mountain, Woodbury, Luthersville, Whitesburg, Warm
Springs, Moreland, Sharpsburg, Turin, Lone Oak, Gay, East Newnan,
Corinth and Plant Yates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3344 8493 3345 8492 3348 8490 3349 8486
      3351 8485 3351 8464 3300 8457 3268 8485
      3291 8497 3322 8504
TIME...MOT...LOC 0138Z 203DEG 32KT 3326 8490 3303 8488 3283 8484

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:11 PM EDTSpecial Weather StatementFFCHeard34 min
Mar 30, 8:32 PM EDTSpecial Weather StatementFFCGwinnett, Rockdale28 min
Mar 30, 8:38 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett, Rockdale37 min
Mar 30, 9:10 PM EDTSpecial Weather StatementFFCForsyth, Hall35 min
Mar 30, 9:21 PM EDTSpecial Weather StatementFFCCobb, Douglas39 min
Mar 30, 9:34 PM EDTSpecial Weather StatementFFCBanks, Barrow, Jackson41 min
Mar 30, 9:43 PM EDTSpecial Weather StatementFFCHall, Lumpkin, White32 min
Mar 30, 9:46 PM EDTSpecial Weather StatementFFCWashington44 min
Mar 30, 10:01 PM EDTSpecial Weather StatementFFCCherokee, Forsyth29 min
Mar 30, 10:06 PM EDTSpecial Weather StatementFFCBanks24 min
Mar 30, 10:16 PM EDTSevere Thunderstorm WarningFFCHancock, Taliaferro, Warren44 min
Mar 30, 10:44 PM EDTSpecial Weather StatementFFCGlascock31 min
Mar 30, 10:47 PM EDTSpecial Weather StatementFFCTaliaferro, Wilkes43 min
Mar 30, 11:49 PM EDTSpecial Weather StatementFFCHall26 min
Mar 31, 12:18 AM EDTSpecial Weather StatementFFCBanks12 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.